Necrotizing Granulomas in a Patient With Psoriasis and Sarcoidosis After Adalimumab-Medication-Induced Reaction or Reactivation of Latent Disease?

Authors:
Yana Turkowski
Yana Turkowski
Tufts Medical Center
Boston | United States
Nellie Konnikov
Nellie Konnikov
4 Boston Medical Center/Boston University
Boston | United States
Meera Mahalingam
Meera Mahalingam
Boston University School of Medicine
United States

Am J Dermatopathol 2019 Feb 28. Epub 2019 Feb 28.

Dermatopathology Section, Department of Pathology and Laboratory Medicine, VA Boston Healthcare System, MA.

In this report, we describe a case of a patient with a clinical history of systemic sarcoidosis and psoriasis who developed biopsy-confirmed perforating and necrotizing cutaneous granulomas after 12 months of treatment with adalimumab, a tumor necrosis factor-alpha-inhibiting, anti-inflammatory, biologic medication, prescribed for the patient's psoriasis. Although rare reports of a "sarcoidosis-like" reaction associated with select tumor necrosis factor-alpha agents exist, to the best of our knowledge, perforating and necrotizing cutaneous granulomas after treatment with adalimumab has not been previously reported. Given the patient's history of systemic sarcoidosis, the differential diagnosis includes reactivation of latent sarcoidosis with adalimumab as a trigger.

Download full-text PDF

Source
http://dx.doi.org/10.1097/DAD.0000000000001394DOI Listing
February 2019
6 Reads

Publication Analysis

Top Keywords

perforating necrotizing
8
history systemic
8
necrotizing cutaneous
8
cutaneous granulomas
8
tumor necrosis
8
treatment adalimumab
8
reactivation latent
8
systemic sarcoidosis
8
granulomas months
4
select tumor
4
associated select
4
months treatment
4
adalimumab trigger
4
granulomas patient
4
necrosis factor-alpha
4
agents exist
4
developed biopsy-confirmed
4
biopsy-confirmed perforating
4
patient psoriasis
4
factor-alpha agents
4

Similar Publications